Xaggitin XL: Hello, I got diagnosed... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

11,164 members2,996 posts

Xaggitin XL

Bea06
Bea06

Hello, I got diagnosed with Adhd last Monday and I just started taking Xaggitin XL today. I was just wondering how long it takes to kick in?

After about an hour of taking the tablet I felt completely stoned but it wore off after about 4 hours. I haven't been hungry at all.

Is this normal?

5 Replies

Hello, Bea06~

Welcome to the group!

I was also recently diagnosed with ADHD and now take Focalin. From what my doctor says, most ADHD medications are stimulants.

And, yes I started off at a low dosage of 10mg. What amount were you given for your treatment?

After going to google and typing in Xaggitin XL and appetite loss there are a lot of different articles. Summed up, they all commonly say it's normal, and the appetite comes back. Check it out, and see other info.

Hope this helps!

Bea06
Bea06 in reply to GatsbyCat

Thank you for your reply ☺️. I am starting off on 18mgs then building it up week by week.

How are you finding your medication have you been taking it for long?

GatsbyCat
GatsbyCat in reply to Bea06

I have now been taking it for 5 weeks. The first 2 weeks were at 10mg, then went up to 20mg. The first 3 days at 20mg I was dizzy with a headache and not feeling well. Now the 20mg really seems to help me with a more clear mind.

I take the medicine with my breakfast once a day. Btw, I also take vitamins; B12 in the morning and at night Multi vitamin, Omegas, D and melatonin.

So far, so good. 🌷 Best wishes, hope it works well for you!

Hi Bea06. Appetite suppression is a very common side effect of stimulants. Try to eat a decent breakfast (protein is key) before you take it. Four hours seems like a very short duration for an extended release medication; it’s supposed to “kick in” within an hour and last up to 10. What do you mean by stoned? I take the short-acting version of methylphenidate (same generic drug as Xaggitin, just immediate release vs. extended), and I feel calm but focused and alert when it’s working. When I tried Concerta (U.S. equivalent of Xaggitin), I did feel more of a brain fog, so I’m not sure if that’s what you’re experiencing. Are you noticing any positive benefits? If not, it may just be that you haven’t reached the correct dose, or you may need a different medication. For me, the short-acting worked much better, so I went back to that and just take it twice a day. Be sure to reach out to your doctor with any concerns! Hope that helps.

Bea06
Bea06 in reply to Birdwatcher19

Hello,

Yeah I contacted the nurse and she advised that I just keep hydrated and eat little and often. Certain foods such as chocolate seems to be giving me a horrendous headache, immediately followed by feeling sick.

I found it kicked in after about 20mins and then wore off after about 4 hours.

Stoned as in high, like I had been on weed or something similar. I have never felt so like before but it was like an intense happiness and I was crazily relaxed. Unfortunately that was not the case today at all and if anything I am more irritated and much less calm and concentrated.

I don't think I am experiencing a brain fog as such, I do keep forgetting random words but it's short bursts and it's not constant if that makes sense.

I have noticed that I am seeing alot of little details, i.e when I was applying makeup this morning I noticed little lines in my eyelids which I have never noticed before.

I only started my medication yesterday and I am on 18mgs once a day for 7 days then I will take two 18mgs for 7 days and then three 18mgs for 7 days. I also have a nurse checking in on me most days to see how it's going whilst they try to figure out the correct dose. I guess it will just take a bit of time 😊

You may also like...